Investigations as on dies after taking COVID-19 AstraZeneca vaccine in Kenya

Investigations are currently underway by the Pharmacy and Poisons Board (PPB) on the possible cause of death after one person succumbed after taking the AstraZeneca COVID-19 vaccine in Kenya.

Reports by the Deputy Director, PER, at the PPB, Dr. Peter Ikamati, indicate that the death could have been caused by a miscarriage and not necessarily the vaccine.

Ikamati added that the board will soon release a report on the incident that occurred in Uasin Gishu County last Friday.

“What we can say is it was a misreport, an expectant female got a miscarriage, it happened within period of being given vaccine. Miscarriage could have happened, it does not have to be linked to the shot,” he said on Wednesday.

“Because of the gravity of the matter, when a severe case is reported, PPB will follow up within 24hours.”

He further added that 279 people had adverse effects after taking the vaccine, with 7 others experiencing severe symptoms.

According to the Ministry of Health a total of 370,000 Kenyans have so far been vaccinated against the COVID-19, with Lamu recording the lowest number of vaccinated people at 262.

“You can get vaccinated today and it does not mean you can’t suffer any other effects such as hypertension or diarrhea…If this happens after the vaccine, it may not mean such effects were caused by the vaccine,” said Dr. Collins Tabu, Head of Immunization, Ministry of Health.

He went ahead to state that Kenya is projected to spend more than Ksh.36 billion to deliver the COVID-19 AstraZeneca vaccine.

Leave a Reply

Your email address will not be published. Required fields are marked *